Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

December 6, 2021Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Dec 6, 2021, 4:23 PM CST for Okaloosa County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2021, 4:23 PM CST (22:23 UTC)
Expired
Dec 6, 2021, 5:30 PM CST
In force
67 min
Issued by
NWS Mobile, AL
Hail
0.25 in
Wind
40

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 90 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

229 
WWUS84 KMOB 062223
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
423 PM CST Mon Dec 6 2021
 
ALZ060-FLZ202>206-062330-
Covington AL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
423 PM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southeastern
Covington, Okaloosa, southeastern Santa Rosa and southeastern
Escambia Counties through 530 PM CST...

At 423 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Opp to 11 miles
south of Baker to 5 miles southeast of Lillian. Movement was
southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Pensacola, Brent, West Pensacola, Wright, Fort Walton Beach,
Warrington, Crestview, Niceville, Destin, Eglin AFB, Opp, Valparaiso,
Gulf Breeze, Goulding, Mary Esther, Florala, Ocean City, Lake
Lorraine, Myrtle Grove and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3099 8639 3038 8640 3031 8746 3043 8735
      3051 8716 3037 8715 3044 8688 3045 8689
      3050 8703 3044 8709 3044 8710 3053 8712
      3058 8701 3052 8702 3051 8702 3051 8701
      3067 8681 3134 8627 3131 8619 3100 8619
TIME...MOT...LOC 2223Z 301DEG 26KT 3125 8626 3064 8675 3035 8738 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 6, 4:18 PM CST, 5 minutes earlier.

Area forecast discussion, Dec 6, 4:18 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
418 PM CST Mon Dec 6 2021

.NEAR TERM UPDATE /Now Through Tuesday/...The bowing line of
convection that has advanced east-southeastward across much of
the forecast area this afternoon will continue to gradually weaken
through the remainder of this afternoon. An isolated strong
thunderstorm to two will be possible the remainder of this
afternoon into early evening along and south of the I-10 corridor
as a strong cold front continues to push south toward the coast.
This front is expected to push offshore this evening and should
remain draped over the northern Gulf into the day Tuesday. This
frontal boundary will be quite shallow as west to southwest flow
aloft will prevail in the deep layer just above the surface.
Periodic shortwaves in the W-SW flow pattern aloft will maintain
isolated to scattered showers and possibly a couple of
thunderstorms tonight and Tuesday given the available moisture and
the presence of weak elevated instability.

A colder northerly flow will return across our forecast area
tonight into Tuesday in the wake of the frontal passage. Expect
colder low temperatures in the 40s across locations along and
northwest of the I-65 corridor tonight with readings in the 50s
over the rest of the area. Highs on Tuesday will probably not get
out of the 50s along and northwest of the I-65 corridor, and
should be in the 60s across the rest of south central AL and the
western FL panhandle. /22

&&

.SHORT TERM /Tuesday Night Through Thursday Night/...Through
Wednesday, zonal flow will largely persist over the region.
However, a subtle shortwave looks to move over the local area
Tuesday evening. Another, stronger, shortwave will follow right on
its heels further north over the Tennessee Valley late Tuesday
night through Wednesday morning. Brief, weak ridging will then
take hold Wednesday night, but flatten over the northern Gulf
coast on Thursday. At the surface, a stalled front over the coast
or just offshore will meander back north Tuesday night through
Wednesday morning. This boundary will then push to the southeast
of the region through the day, with northerly flow setting up
behind it. However, this will be short-lived as return flow sets
up ahead of a warm front that is slated to slowly lift north of
the local area through the day on Thursday. By late Thursday
night/early Friday morning, the front will make its way north
towards northern Mississippi and Alabama. This means that the
region will be in the warm sector from Thursday through late week.

Overall, the short term will be unsettled. Modest elevated
instability will keep at least the potential for some thunder
Tuesday evening and again along and ahead of the surface front
(generally southeast of I-65) during the day on Wednesday. Rain
chances will decrease by Wednesday evening as some drier air
(PWATs 0.9-1.2 inches) takes hold. No rain is expected Wednesday
night. However, as return flow develops late Wednesday night into
early Thursday, moisture will be ushered back into the region.
Model guidance indicates PWATs between 1.6-1.8 inches by Thursday
afternoon. Much of the better upper dynamics remain well west of
the region with the main surface low; although, bulk shear between
45-50 knots and sufficient instability (500-1000 J/kg) will lead
to at least isolated to scattered showers and storms on Thursday.
Instability and shear decrease Thursday night, but isolated to
scattered showers and a few storms will remain possible.

Low temperatures Tuesday and Wednesday nights will dip into the
upper 40s to lower 50s inland and be in the mid to upper 50s near
the coast. Highs Wednesday afternoon will likely top out in the
60s over inland areas, but reach the lower 70s over coastal
counties. However, as moisture begins to increase with southerly
flow, temperatures will be on the increase as well. Highs Thursday
will likely reach the lower to mid 70s, with lows Thursday night
only dropping into the mid to upper 60s. These lows will be about
10 degrees or so above the seasonal norm! /26

&&

.EXTENDED TERM /Friday Through Monday/...The upper ridge over the
Gulf of Mexico will begin to become elongated over the eastern
Gulf and up into the Carolinas Friday through Friday night in
response to a deepening upper trough over the central CONUS. This
trough will swing over the ArkLaTex Saturday afternoon, then on
over the southeastern CONUS through the remainder of the weekend.
Although, the GFS and ECMWF have timing differences come Saturday
evening. Differences in evolution become very evident by Sunday
morning. The GFS is more progressive with the system, showing the
trough moving to our east by this time. Furthermore, the upper
dynamics look to be a bit out of sync and to our northwest.
Meanwhile, the ECMWF solution shows a cutoff low forming over the
Deep South on Sunday and strengthening over the Alabama/Georgia
border into early next week. This will be monitored, but have
stuck close with persistence and the Blended solution for this
forecast update.

At this point, the at least first part of the extended will be
unsettled as our region remains in the warm sector through the
first part of the weekend (warm front to our north and cold front
to our west). In addition, the threat for severe thunderstorms
remains possible on Saturday with the approach of the cold front.
Although, with the differences in model solutions as well as upper
dynamics out of sync, the extent of the severe will be the big
question. Instability (according to the GFS) looks to be around
1000-1500 J/kg, with fairly stout bulk shear around 50 knots
Saturday afternoon. Although, the ECMWF shows a bit less
instability. At this point, have continued with increasing chances
for rain and storms on Saturday. Whether or not this pushes east
and south of our area by Sunday morning (with dry weather
following) remains to be seen depending on which model solution
wins out. We will continue to monitor with future updates and
model guidance.

Highs in the 70s to near 80 degrees are anticipated Friday and
Saturday afternoons. Lows Friday will be well above seasonal
norms, with mid to upper 60s (due to increased moisture over the
region). Beyond Saturday, temperature values are uncertain. For
now, much cooler lows are possible Saturday night, with
temperatures in the 40s for the most part. Highs Sunday will then
struggle to reach the lower 60s. /26

&&

.MARINE...Small craft should exercise caution after midnight across
southern Mobile Bay, and Mississippi Sound, and the near shore
Gulf waters due to northerly winds increasing to 13 to 18 knots in
the wake of a cold front. This front is then expected stall over
the northern Gulf on Tuesday. An onshore flow will briefly return
Tuesday night across Choctawhatchee Bay and much of the Gulf, but
quickly turn northwesterly to northerly again on Wednesday a
weaker cold front moves southward. High pressure will move to the
east of the area late in the week, which will allow for increasing
southerly flow Thursday into the weekend. Small craft will need
to exercise caution at times later in the week as southerly winds
increase. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      47  58  53  70  52  75  65  78 /  50  40  40  50   0  30  30  20
Pensacola   54  65  58  71  56  73  67  77 /  50  40  40  60   0  30  40  20
Destin      58  71  60  72  58  72  68  75 /  50  40  40  60   0  30  40  20
Evergreen   46  59  51  67  48  74  65  79 /  50  30  50  50   0  20  40  20
Waynesboro  41  53  47  63  49  73  65  78 /  40  20  50  30   0  30  30  20
Camden      42  53  48  62  47  72  64  78 /  40  20  50  40   0  20  40  30
Crestview   51  63  55  71  50  74  65  79 /  50  40  50  60   0  30  40  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Dec 6, 12:59 PM CST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
1259 PM CST Mon Dec 6 2021

ALZ051>053-MSZ067-075-076-062000-
Clarke AL-Choctaw AL-Washington AL-Perry MS-Greene MS-Wayne MS-
1259 PM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southwestern Choctaw,
Washington, northwestern Clarke, northeastern Perry, eastern Wayne
and Greene Counties through 200 PM CST...

At 1259 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northwest of
Toxey to 7 miles west of Millry to 4 miles east of Richton. Movement
was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chatom, Richton, Leakesville, Saint Stephens, Wagarville, Leroy,
Clara, Deer Park, Tibbie, Millry, State Line, Buckatunna, Silas,
Fruitdale, Coffeeville, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3199 8810 3199 8781 3132 8798 3102 8860
      3140 8906 3143 8894 3168 8855 3190 8847
      3207 8845
TIME...MOT...LOC 1859Z 306DEG 33KT 3198 8837 3160 8843 3136 8887

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 6, 1:36 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
136 PM CST Mon Dec 6 2021

ALZ052>055-261-262-062015-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Washington AL-
Mobile Inland AL-
136 PM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of Monroe, northeastern
Mobile, northwestern Baldwin, southern Washington, Clarke and
southwestern Wilcox Counties through 215 PM CST...

At 136 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles west of
Thomasville to 5 miles north of Jackson to near Deer Park. Movement
was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monroeville, Jackson, Thomasville, Frisco City, Grove Hill, Peterman,
Wagarville, Leroy, Deer Park, Uriah, Whatley, Tibbie, Calvert, Excel,
Beatrice, Vredenburgh, Fulton and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3191 8712 3148 8719 3123 8758 3124 8762
      3121 8762 3107 8784 3120 8844 3125 8844
      3160 8796 3195 8794
TIME...MOT...LOC 1936Z 279DEG 40KT 3187 8786 3159 8787 3124 8834

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 6, 2:13 PM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
213 PM CST Mon Dec 6 2021

ALZ053-055>057-059-261-262-FLZ201-062115-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Escambia AL-Mobile Inland AL-Escambia Inland FL-
213 PM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southwestern Butler,
Monroe, northern Mobile, northwestern Baldwin, southeastern Clarke,
western Escambia, Conecuh and northwestern Escambia Counties through
315 PM CST...

At 212 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles southwest of
Vredenburgh to 6 miles northwest of Monroeville to 3 miles southeast
of Movico to 7 miles north of Wilmer. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saraland, Bay Minette, Atmore, Monroeville, Satsuma, Evergreen,
Creola, Frisco City, Chunchula, Stockton, McCullough, Peterman,
Gulfcrest, Axis, Uriah, Mount Vernon, Castleberry, Excel, Beatrice
and Vredenburgh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3183 8675 3153 8675 3079 8756 3079 8784
      3090 8790 3079 8792 3080 8841 3095 8842
      3106 8807 3156 8750 3183 8745
TIME...MOT...LOC 2012Z 271DEG 33KT 3180 8739 3157 8742 3104 8797 3093
8837

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 6, 3:09 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
309 PM CST Mon Dec 6 2021

ALZ055>060-FLZ201-203-062215-
Monroe AL-Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
Escambia Inland FL-Santa Rosa Inland FL-
309 PM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of Butler, northeastern
Monroe, southwestern Crenshaw, Escambia, Conecuh, northwestern
Covington, northern Santa Rosa and northwestern Escambia Counties
through 415 PM CST...

At 308 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles southeast of
Pine Apple to near Castleberry to 7 miles south of Bratt. Movement
was east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenville, Brewton, Evergreen, Century, Flomaton, East Brewton,
Georgiana, McKenzie, River Falls, Castleberry, Jay, Red Level, Heath,
Gantt, Pollard, Riverview, I65 And US 84 and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3140 8643 3081 8694 3079 8756 3081 8757
      3132 8710 3183 8700 3183 8633
TIME...MOT...LOC 2108Z 269DEG 30KT 3179 8690 3133 8700 3086 8743

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Dec 6, 4:14 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
414 PM CST Mon Dec 6 2021

MSZ078-079-062300-
Stone MS-George MS-
414 PM CST Mon Dec 6 2021

...A strong thunderstorm will impact portions of southern George and
southeastern Stone Counties through 500 PM CST...

At 414 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm over McHenry, or 11 miles south of Wiggins,
moving east at 35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3080 8920 3084 8842 3074 8841 3074 8888
      3068 8889 3068 8924 3065 8924 3065 8926
TIME...MOT...LOC 2214Z 268DEG 30KT 3069 8910

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Special weather statement, Dec 6, 4:23 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
423 PM CST Mon Dec 6 2021

ALZ060-FLZ202>206-062330-
Covington AL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
423 PM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southeastern
Covington, Okaloosa, southeastern Santa Rosa and southeastern
Escambia Counties through 530 PM CST...

At 423 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Opp to 11 miles
south of Baker to 5 miles southeast of Lillian. Movement was
southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pensacola, Brent, West Pensacola, Wright, Fort Walton Beach,
Warrington, Crestview, Niceville, Destin, Eglin AFB, Opp, Valparaiso,
Gulf Breeze, Goulding, Mary Esther, Florala, Ocean City, Lake
Lorraine, Myrtle Grove and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3099 8639 3038 8640 3031 8746 3043 8735
      3051 8716 3037 8715 3044 8688 3045 8689
      3050 8703 3044 8709 3044 8710 3053 8712
      3058 8701 3052 8702 3051 8702 3051 8701
      3067 8681 3134 8627 3131 8619 3100 8619
TIME...MOT...LOC 2223Z 301DEG 26KT 3125 8626 3064 8675 3035 8738

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 12:12 PM CSTSpecial Weather StatementMOBChoctaw48 min
Dec 6, 12:59 PM CSTSpecial Weather StatementMOBChoctaw, Washington61 min
Dec 6, 1:36 PM CSTSpecial Weather StatementMOBClarke, Monroe, Washington39 min
Dec 6, 2:13 PM CSTSpecial Weather StatementMOBConecuh, Monroe62 min
Dec 6, 3:09 PM CSTSpecial Weather StatementMOBButler, Conecuh, Escambia66 min
Dec 6, 4:26 PM CSTSpecial Marine WarningMOB42 min
Dec 6, 4:14 PM CSTSpecial Weather StatementMOBStone46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.